Hail, Richardson
- When
- July 11, 4:44 PM CST to 4:49 PM CST
- Where
- Richardson County, Falls City
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.067, -95.600
Dime to nickel size hail fell in Falls City for a little over 5 minutes.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 11, 2:00 PM CST, 2 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 300 PM CDT SUN JUL 11 2004 .DISCUSSION... MAIN FORECAST CHALLENGES INCLUDE THE EXIT OF PRECIPITATION EARLY THIS EVENING...HOT TEMPS TOMORROW AND THUNDERSTORM CHANCES FOR EARLY THIS WEEK. ONGOING CONVECTION ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA AIDED BY MCV LEFT OVER FROM THE PREVIOUS EVENING. INSTABILITY HAS BEEN INCREASING AS THE DAY HAS PROGRESSED AND ACTIVITY HAS BECOME MORE ORGANIZED THRU THE AFTERNOON AS MID LEVEL CAP HAS WEAKENED. THIS EVENING...COMPLEX SHIFTS EAST RAPIDLY AS MID LEVEL RIDGING TAKES OVER. LIGHT SOUTHERLY WINDS IN COMBINATION WITH LOW TEMP DEWPOINT SPREADS AND MOSTLY CLEAR SKIES SHOULD PRODUCE SOME AREAS OF FOG DURING THE OVERNIGHT. WILL PUT A MENTION IN THE EARLY MORNING HOURS FOR ALL AREAS. MON...INCREASING LOW LEVEL SOUTHWESTERLY WINDS WILL BRING +25C 850MB TEMPS INTO THE CWA. THIS SHOULD ALLOW TEMPERATURES TO REACH THE MID TO UPPER 90S. DEWPOINTS IN THE LOWER 70S WILL CREATE HEAT INDICES OF AT LEAST 100 TO 105 WITH 110 NOT OUT OF THE QUESTION ESPECIALLY IN SOUTHWEST IOWA. WILL HOLD OFF ON ADVISORY AT THIS TIME BUT LATER SHIFTS MAY NEED TO REEVALUATE. A SURFACE BOUNDARY WILL DIVE SOUTH OUT OF THE NORTHERN PLAINS DURING THE DAY ON MONDAY ENTERING INTO NORTHEAST NEBRASKA BY EARLY EVENING. CONVECTION IS EXPECTED TO DEVELOP ALONG THE BOUNDARY OVER SOUTHEASTERN SOUTH DAKOTA AND NORTHERN IOWA AND SHOULD SPREAD EASTWARD INTO AREAS ACROSS NORTHEAST NEBRASKA AND THE MISSOURI RIVER VALLEY. THE INHIBITING FACTOR MAY BE MID LEVEL CAP WHICH COULD BE DIFFICULT TO BREAK. MID LEVEL FLOW BECOMES NORTHWESTERLY BY TUES WITH WARM AIR REMAINING TO OUR SOUTHWEST. A LOW LEVEL BOUNDARY SETS UP ACROSS THE AREA BY TUES NIGHT...PROVIDING ANOTHER FOCUS FOR THUNDERSTORM DEVELOPMENT. MID LEVEL FORCING APPEARS WEAK AT THIS TIME WITH A LARGE RIDGE OVERHEAD AND THE MAIN ENERGY IN THE NORTHERN PLAINS. HAVE DECIDED TO WITHDRAW POPS FROM WEDS AS STRONG SUBSIDENCE MOVES IN AND NO UPPER LEVEL FORCING WILL BE IN PLACE DUE TO THE UPPER LEVEL RIDGE. SURFACE HIGH PRESSURE WILL BUILD IN FOR THURS WITH NORTHWESTERLY FLOW CONTINUING ALOFT. TEMPS WILL COOL SLIGHTLY DIPPING INTO THE MID TO UPPER 80S. THE NEXT CHANCE FOR PRECIPITATION APPEARS TO BE FRI EVENING AND LASTS THRU THE WEEKEND. A SERIES OF WAVES ARE SET TO MOVE THRU NORTHWESTERLY FLOW. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && GRIFFIS/HALLIGAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1227 PM CDT SUN JUL 11 2004 IAZ043-NEZ011-012-015>018-030>034-042-043-050-065-078-088-112300- ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-JEFFERSON-KNOX- MADISON-MONONA IA-PIERCE-PLATTE-SALINE-SEWARD-STANTON-THURSTON-WAYNE- 1227 PM CDT SUN JUL 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SMALL CHANCE OF THUNDERSTORMS ACROSS A GOOD PORTION OF THE OUTLOOK AREA. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY HOT TEMPERATURES WILL RETURN TO EASTERN NEBRASKA AND SOUTHWEST IOWA ON MONDAY AS HIGHS REACH THE LOWER TO MIDDLE 90S. HEAT INDICES ARE EXPECTED TO REACH AROUND 100 MONDAY AFTERNOON. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY INTO WEDNESDAY... WITH ANOTHER CHANCE FOR STORMS ON SATURDAY. SEVERE WEATHER IS POSSIBLE ON TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY. IAZ055-056-069-079-080-090-091-NEZ044-045-051>053-066>068-089>093- 112300- CASS-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-JOHNSON-LANCASTER- MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA- RICHARDSON-SARPY-SAUNDERS-SHELBY IA-WASHINGTON- 1227 PM CDT SUN JUL 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS ACROSS A GOOD PORTION OF THE OUTLOOK AREA. DAMAGING WINDS AND LARGE HAIL WOULD BE THE PRIMARY HAZARDS. THE SYSTEM RESPONSIBLE FOR THE POTENTIALLY HAZARDOUS WEATHER WILL MOVE EAST OF THE AREA BY EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY HOT TEMPERATURES WILL RETURN TO EASTERN NEBRASKA AND SOUTHWEST IOWA ON MONDAY AS HIGHS REACH THE LOWER TO MIDDLE 90S. HEAT INDICES ARE EXPECTED TO REACH AROUND 100 MONDAY AFTERNOON. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY INTO WEDNESDAY... WITH ANOTHER CHANCE FOR STORMS ON SATURDAY. SEVERE WEATHER IS POSSIBLE ON TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE...CORRECTION 146 PM CDT SUN JUL 11 2004 IAZ055-056-NEZ044-045-051>053-066-089-111915- DODGE-DOUGLAS-GAGE-HARRISON IA-LANCASTER-SARPY-SAUNDERS-SHELBY IA- WASHINGTON- INCLUDING THE CITIES OF...BEATRICE...BELLEVUE...BLAIR...FREMONT... HARLAN...LINCOLN...OMAHA 146 PM CDT SUN JUL 11 2004 SEVERE THUNDERSTORM WATCH NUMBER 603 THAT WAS IN EFFECT UNTIL 6 PM HAS BEEN CANCELLED FOR PORTIONS OF EAST CENTRAL AND SOUTHEAST NEBRASKA AND A SMALL PART OF SOUTHWEST IOWA. THIS INCLUDES THE FOLLOWING NEBRASKA COUNTIES...DODGE...DOUGLAS...GAGE...LANCASTER... SARPY...SAUNDERS...AND WASHINGTON. THIS ALSO INCLUDES THE FOLLOWING IOWA COUNTIES...HARRISON AND SHELBY. SMITH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE...CORRECTION 146 PM CDT SUN JUL 11 2004 IAZ055-056-NEZ044-045-051>053-066-089-111915- DODGE-DOUGLAS-GAGE-HARRISON IA-LANCASTER-SARPY-SAUNDERS-SHELBY IA- WASHINGTON- INCLUDING THE CITIES OF...BEATRICE...BELLEVUE...BLAIR...FREMONT... HARLAN...LINCOLN...OMAHA 146 PM CDT SUN JUL 11 2004 SEVERE THUNDERSTORM WATCH NUMBER 603 THAT WAS IN EFFECT UNTIL 6 PM HAS BEEN CANCELLED FOR PORTIONS OF EAST CENTRAL AND SOUTHWEST NEBRASKA AND A SMALL PART OF SOUTHEAST IOWA. THIS INCLUDES THE FOLLOWING NEBRASKA COUNTIES...DODGE...DOUGLAS...GAGE...LANCASTER... SARPY...SAUNDERS...AND WASHINGTON. THIS ALSO INCLUDES THE FOLLOWING IOWA COUNTIES...HARRISON AND SHELBY. SMITH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 237 PM CDT SUN JUL 11 2004 IAZ069-079-NEZ067-068-090-112015- CASS-JOHNSON-MILLS IA-OTOE-POTTAWATTAMIE IA- INCLUDING THE CITIES OF...COUNCIL BLUFFS...NEBRASKA CITY 237 PM CDT SUN JUL 11 2004 SEVERE THUNDERSTORM WATCH NUMBER 603 THAT WAS IN EFFECT UNTIL 6 PM HAS BEEN CANCELLED FOR PORTIONS OF SOUTHEAST NEBRASKA AND A SMALL PART OF SOUTHWEST IOWA. THIS INCLUDES THE FOLLOWING NEBRASKA COUNTIES...CASS...JOHNSON...AND OTOE. THIS ALSO INCLUDES THE FOLLOWING IOWA COUNTIES...MILLS AND POTTAWATTAMIE. SMITH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
254 PM CDT SUN JUL 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG NEMAHA 40.34N 95.68W
07/11/2004 NEMAHA NE EMERGENCY MNGR
8 TO 10 INCH DIAMTER TREE LIMBS DOWNED.
&&
SKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 255 PM CDT SUN JUL 11 2004 IAZ069-079-NEZ067-068-090-112015- CASS-JOHNSON-MILLS IA-OTOE-POTTAWATTAMIE IA- INCLUDING THE CITIES OF...COUNCIL BLUFFS...NEBRASKA CITY 237 PM CDT SUN JUL 11 2004 SEVERE THUNDERSTORM WATCH NUMBER 603 THAT WAS IN EFFECT UNTIL 6 PM HAS BEEN CANCELLED FOR PORTIONS OF SOUTHEAST NEBRASKA AND A SMALL PART OF SOUTHWEST IOWA. THIS INCLUDES THE FOLLOWING NEBRASKA COUNTIES...CASS...JOHNSON...AND OTOE. THIS ALSO INCLUDES THE FOLLOWING IOWA COUNTIES...MILLS AND POTTAWATTAMIE. SMITH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 324 PM CDT SUN JUL 11 2004 IAZ080-090-091-NEZ091>093-112230- FREMONT IA-MONTGOMERY IA-NEMAHA-PAGE IA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...AUBURN...CLARINDA...FALLS CITY...RED OAK... SIDNEY 324 PM CDT SUN JUL 11 2004 SEVERE THUNDERSTORM WATCH NUMBER 603 THAT WAS IN EFFECT UNTIL 6 PM HAS BEEN CANCELLED FOR PORTIONS OF SOUTHEAST NEBRASKA AND A SMALL PART OF SOUTHWEST IOWA. THIS INCLUDES THE FOLLOWING NEBRASKA COUNTIES...NEMAHA...PAWNEE...AND RICHARDSON. THIS ALSO INCLUDES THE FOLLOWING IOWA COUNTIES...FREMONT...MONTGOMERY...AND PAGE. DDN
The Topeka radar (KTWX), 131 km away, was scanning. The volume nearest the first event began at 22:45 UTC.
1 hail. Local standard time, as filed.
Dime to nickel size hail fell in Falls City for a little over 5 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417194.